A friend of mine is prescribed Fioricet for migraines. She has a prescription, but feels it's not enough and has been buying it online. She's taking 3 times the prescribed amount and I am starting to worry about her. She seems like a totally different person now. Could this be a side effect from the drug?
Fioricet contains 3 components: Butalbital (which is a barbiturate), caffeine, and acetaminophen (Tylenol)... At 3 times the regular dose that would equal 150mg of Butalbital which is more than enough to manifest some pretty severe effects, commonly known as acute barbiturate intoxication: Symptoms of acute barbiturate intoxication include: hallucinations, altered levels of consciousness, difficulty in thinking, drowsiness or coma, impaired judgment, poor coordination, shallow breathing, sluggishness, slurred speech, and staggering. Mixing with alcohol or other tranquilizers/CNS depressants can be fatal. Tell your friend to be careful, she probably needs professional help... Quitting cold turkey without medical supervision is not an option due to serious withdrawal complications. Hope this helps. Colin Zimmermann
Yes, I would say her personality change is due to her abuse of this drug. If she is taking alot she will be affected by it. I thought in the beginning that it not only made my headache go away but that I had energy and could focus better - a fools wish - addicts start this way - thinking some pill is a miracle. I won't even go into my story because it's so horrible but tell her she is messing with a very sneaky drug and no one really thinks this is that addictive but the addicts recovering from abusing it. Pretty soon she will be taking 30 a day and wind up in the hospital and they will think she tried to kill hersalf which she might if she keeps doing this. I was given tons from Dr's because I was thinking it was my wonder drug - needless to say that did not last too long - I go down hill real fast so it was just a few months but when I was exhibiting addiction signs I knew I was in trouble. Hope she is not too far into denial. Yes the pharmacies on line will sell them too and pretty soon she will have a million calling her. luck to you.
- Fioricet Information for Consumers
- Fioricet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fioricet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Oct 2010 • 2 answers
Posted 10 Jul 2011 • 6 answers
Posted 29 Aug 2013 • 3 answers
Posted 26 Mar 2014 • 2 answers
Posted 19 Apr 2014 • 3 answers